Well, it is my understanding that as soon as the medicine is stopped (even for a short time) the amount of virus in your blood may start to increase and potentially build up resistance to the active ingredients of the medicine, which can make continued treatment more difficult (maybe impossible with the same drug).
It may depend on what constitutes a missed dose or doses and whether one missed several doses completely on consequtive days (treatment holiday), has been late or missed completely several doses now and again.
You may know the general advise regarding missed or late doses but if not; according to the information that I've got, it is as follows: in case a dose is missed by less than 12 hours, take it as soon as you can and then take your next dose at its regular time. If you are less than 12 hours away from your next dose anyway do not take the missed dose. Wait and take the next dose at the regular time. Do not take a double dose to make up for a missed tablet.
Personally I have had difficulties and received contradicting advise on what to do if one throws up a tablet but again, what makes for a thrown up tablet? Visible tablet in sickness thrown up? On several occassions I have thrown up within an hour of taking my Atripla, I can only share that I have been advised (now!) by my hiv-specialist to retake a dose if thrown up within two hours of taking it. Previously I have contained sickness and searched for a possible tablet within it. (which you are right makes one want to be sick all over again by doing so)
When I have not found tablets visible I have previously not re-taken them so one can argue that I must have missed several (up to four in a four week period) doses. Results so far continue to show decreased viral-load level so fingers crossed (or pray a bit harder) that I may have been lucky and not affected. It made me extremely anxious as I otherwise strife and manage to maintain 100% adherance.
I hope this answer is of any use at all to you.
With regards to your username John 7771, I am Jan (Germanic for John) 23771 (but did not choose it as my username)
Something else we may have in common. lol
- Atripla Information for Consumers
- Atripla Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atripla (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2009 • 3 answers
Posted 26 Aug 2011 • 1 answer
Posted 18 Nov 2011 • 1 answer
Posted 16 May 2013 • 2 answers
Posted 2 Aug 2013 • 1 answer